Alert archive / California / Wind Advisories in 2024

Wind Advisory 21, NWS Sacramento, CA

December 12, 2024

NWS Sacramento, CA issued this wind advisory at Dec 12, 2024, 2:05 PM PST. It took effect at Dec 13, 2024, 4:00 PM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2024, 2:05 PM PST (22:05 UTC)
In effect from
Dec 13, 2024, 4:00 PM PST
Expired
Dec 14, 2024, 1:38 PM PST
In force
22 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

333 
WWUS76 KSTO 122205
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
205 PM PST Thu Dec 12 2024

CAZ015>018-131400-
/O.NEW.KSTO.WI.Y.0021.241214T0600Z-241214T2000Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Marysville/Yuba City, Sacramento,
Redding, Red Bluff, Chico, Fairfield/Suisun, and Oroville
205 PM PST Thu Dec 12 2024

...WIND ADVISORY IN EFFECT FROM 10 PM FRIDAY TO NOON PST SATURDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Carquinez Strait and Delta, Central Sacramento Valley, 
  Northern Sacramento Valley, and Southern Sacramento Valley.

* WHEN...From 10 PM Friday to noon PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at www.weather.gov/sto/

EK
8 follow-up statements
348 
WWUS76 KSTO 131021
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
221 AM PST Fri Dec 13 2024

CAZ019-140000-
/O.EXA.KSTO.WI.Y.0021.241214T0600Z-241214T2000Z/
Northern San Joaquin Valley-
Including the cities of Modesto and Stockton
221 AM PST Fri Dec 13 2024

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST 
SATURDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Northern San Joaquin Valley.

* WHEN...From 10 PM this evening to noon PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ015>018-140000-
/O.CON.KSTO.WI.Y.0021.241214T0600Z-241214T2000Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Fairfield/Suisun, Redding, Sacramento,
Oroville, Marysville/Yuba City, Red Bluff, and Chico
221 AM PST Fri Dec 13 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON 
PST SATURDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Carquinez Strait and Delta, Central Sacramento Valley, 
  Northern Sacramento Valley, and Southern Sacramento Valley.

* WHEN...From 10 PM this evening to noon PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

DA
899 
WWUS76 KSTO 132115
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
115 PM PST Fri Dec 13 2024

CAZ066-141430-
/O.EXB.KSTO.WI.Y.0021.241214T0000Z-241214T2000Z/
Northeast Foothills/Sacramento Valley-
Including the cities of Paradise
115 PM PST Fri Dec 13 2024

...WIND ADVISORY IN EFFECT FROM 4 PM TODAY UNTIL NOON PST SATURDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Northeast Foothills/Sacramento Valley.

* WHEN...From 4 PM today until noon PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ015>019-141430-
/O.EXT.KSTO.WI.Y.0021.241214T0000Z-241214T2000Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin
Valley-
Including the cities of Red Bluff, Redding, Modesto,
Fairfield/Suisun, Marysville/Yuba City, Sacramento, Stockton,
Chico, and Oroville
115 PM PST Fri Dec 13 2024

...WIND ADVISORY NOW IN EFFECT FROM 4 PM TODAY UNTIL NOON PST 
SATURDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Carquinez Strait and Delta, and Sacramento Valley.

* WHEN...From 4 PM today until noon PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

KF
621 
WWUS76 KSTO 132252
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
252 PM PST Fri Dec 13 2024

CAZ015>019-066-141400-
/O.CON.KSTO.WI.Y.0021.241214T0000Z-241214T2000Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin
Valley-Northeast Foothills/Sacramento Valley-
Including the cities of Marysville/Yuba City, Redding,
Sacramento, Fairfield/Suisun, Red Bluff, Oroville, Stockton,
Modesto, Paradise, and Chico
252 PM PST Fri Dec 13 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TODAY UNTIL NOON PST 
SATURDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Carquinez Strait and Delta, Sacramento Valley, Northeast 
  Foothills, and Northern San Joaquin Valley.

* WHEN...From 4 PM PST today until noon PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

NR
709 
WWUS76 KSTO 141014
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
214 AM PST Sat Dec 14 2024

CAZ015>019-066-142000-
/O.CON.KSTO.WI.Y.0021.000000T0000Z-241214T2000Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin
Valley-Northeast Foothills/Sacramento Valley-
Including the cities of Fairfield/Suisun, Chico, Redding,
Stockton, Modesto, Oroville, Sacramento, Marysville/Yuba City,
Paradise, and Red Bluff
214 AM PST Sat Dec 14 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Southeast winds 20 to 30 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Carquinez Strait and Delta, Central Sacramento Valley, 
  Northeast Foothills/Sacramento Valley, Northern Sacramento Valley, 
  Northern San Joaquin Valley, and Southern Sacramento Valley.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds will blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down and 
  a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected over the 
  northern Sacramento Valley, with gusts to 55 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

EK
703 
WWUS76 KSTO 141531
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
731 AM PST Sat Dec 14 2024

CAZ015>019-066-142000-
/O.CON.KSTO.WI.Y.0021.000000T0000Z-241214T2000Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin
Valley-Northeast Foothills/Sacramento Valley-
Including the cities of Sacramento, Stockton, Redding,
Fairfield/Suisun, Paradise, Red Bluff, Modesto, Chico,
Marysville/Yuba City, and Oroville
731 AM PST Sat Dec 14 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Southeast winds 20 to 30 mph with gusts 40 to 55 mph 
  expected.

* WHERE...Carquinez Strait and Delta, Northeast Sierra Foothills, 
  Sacramento Valley, and the northern San Joaquin Valley.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds will blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down and 
  a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected over the 
  northern Sacramento Valley, with gusts to 55 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

KF
604 
WWUS76 KSTO 141750
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
950 AM PST Sat Dec 14 2024

CAZ067-142000-
/O.EXA.KSTO.WI.Y.0021.000000T0000Z-241214T2000Z/
Motherlode-
Including the cities of Grass Valley and Jackson
950 AM PST Sat Dec 14 2024

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

* WHAT...South winds 20 to 30 mph with gusts 40 to 55 mph.

* WHERE...Motherlode.

* WHEN...Until noon PST today.

* IMPACTS...Strong winds will blow around unsecured objects, blow 
  down weakened trees and powerlines. A few power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected over the 
  foothills, with locally higher gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ015>019-066-142000-
/O.CON.KSTO.WI.Y.0021.000000T0000Z-241214T2000Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin
Valley-Northeast Foothills/Sacramento Valley-
Including the cities of Sacramento, Stockton, Redding,
Fairfield/Suisun, Paradise, Red Bluff, Modesto, Chico,
Marysville/Yuba City, and Oroville
950 AM PST Sat Dec 14 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Southeast winds 20 to 30 mph with gusts 40 to 55 mph 
  expected.

* WHERE...Carquinez Strait and Delta, Central Sacramento Valley, 
  Northeast Foothills/Sacramento Valley, Northern Sacramento Valley, 
  Northern San Joaquin Valley, and Southern Sacramento Valley.

* WHEN...Until noon PST today.

* IMPACTS...Strong winds will blow around unsecured objects, blow 
  down weakened trees and powerlines. A few power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected over the 
  foothills, with locally higher gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

KF
216 
WWUS76 KSTO 141947
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1147 AM PST Sat Dec 14 2024

CAZ015-018-142100-
/O.EXP.KSTO.WI.Y.0021.000000T0000Z-241214T2000Z/
Northern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Redding, Red Bluff, and Fairfield/Suisun
1147 AM PST Sat Dec 14 2024

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

Winds have trended below advisory criteria over these areas. Winds 
will remain gusty through the afternoon.

$$

CAZ016-017-019-066-067-150000-
/O.EXT.KSTO.WI.Y.0021.000000T0000Z-241215T0000Z/
Central Sacramento Valley-Southern Sacramento Valley-Northern San
Joaquin Valley-Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Sacramento, Stockton, Grass Valley,
Jackson, Paradise, Modesto, Chico, Marysville/Yuba City, and
Oroville
1147 AM PST Sat Dec 14 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...South to southwest winds 20 to 30 mph with gusts up to 40 
  to 50 mph.

* WHERE...Carquinez Strait and Delta, central and southern 
  Sacramento Valley, the northern San Joaquin Valley, and adjacent 
  Sierra foothills

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Strong winds will blow around unsecured objects, blow 
  down weakened trees and powerlines. A few power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected over the 
  foothills, with locally higher gusts

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

KF
774 
WWUS76 KSTO 142138
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
138 PM PST Sat Dec 14 2024

CAZ016-017-019-066-067-142245-
/O.CAN.KSTO.WI.Y.0021.000000T0000Z-241215T0000Z/
Central Sacramento Valley-Southern Sacramento Valley-Northern San
Joaquin Valley-Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Sacramento, Stockton, Grass Valley,
Jackson, Paradise, Modesto, Chico, Marysville/Yuba City, and
Oroville
138 PM PST Sat Dec 14 2024

...WIND ADVISORY IS CANCELLED...

Winds have dropped below advisory criteria, but will remain breezy 
through the afternoon.

$$

For more information, visit us at www.weather.gov/sto/

KF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 2:47 AM PST, 11 hours 18 minutes earlier.

Area forecast discussion, Dec 12, 2:47 AM PST, 11 hours 18 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
247 AM PST Thu Dec 12 2024

.SYNOPSIS...
An active weather pattern is expected to persist through early
next week bringing moderate travel impacts from rounds of
mountain snow, rain, and breezy winds.

.DISCUSSION...
Our dry spell has come to an end with rain ongoing over the
western half of the Central Valley with snow expected over the
mountains through much of tomorrow. Early this morning will see
the heaviest period of rain, mainly over the western portions of
the Valley with periods of moderate to heavy snow over the Sierra
throughout the remainder of the morning. This is the first of
several waves of active precipitation from now into early next
week, with light precipitation bridging the periods of heavier
rain/snow rates. Now through early Friday morning will be the
first bulk of precipitation with 0.50-1.00" expected for the
Valley and 1.00-2.25" over the mountains and Northern Sacramento
Valley.

Snow is ongoing across the Coastal Range with chain controls
being observed across various highways crossing higher terrain. A
Winter Advisories are in effect for the mountains of Shasta County
down to around to 3500 feet for snow accumulations of 4 to 9
inches and the West Slope Northern Sierra Nevada/Western Plumas
County/Lassen Park counties for snow accumulations of 6 to 12
inches above 5000 feet, locally higher over peaks. Travel will be
difficult at times with hazardous conditions affecting the
morning commute and lesser so with the afternoon commute.

There will be brief lull in hazardous conditions with only light
precipitation expected early Friday morning with the next wave of
heavier precipitation expected Friday late morning through early
Sunday morning. Snow levels on Friday will be around 4000-5000
feet, up to 6000 feet south of Hwy. 50. On Saturday, snow levels
remain relatively the same with the areas south of 50 being closer
to 5500 by Saturday afternoon.

Totals with this wave are 0.75-2.50" in the Valley north of I-80
increasing as you move northward and 0.25-0.75" in the Valley
south of I-80. The mountains, foothills, and Northern Sacramento
Valley is forecasted to see 1.00-4.00", up to 7 inches across
northwestern Shasta county. Saturday morning will be the heaviest
period of this stretch, highest north of I-80.

Snow with this wave will be heavier than the first and see several
periods of heavy snow at times. Totals from Friday AM to Sunday AM
for the Sierra above 5000 feet are 12 to 24 inches, up to 3-4
feet along the higher peaks. For Shasta county, the mountains
will see 1 to 3 feet up to 5 feet along the higher peaks. Snow-
covered roads, chain controls, and travels delays will likely
result in very difficult travel at times. For Shasta county,
models show a 50-90% chance of 12 inches or greater of accumulated
snowfall over the mountains. For the Sierra, there is 50-80%
chance of 18 inches above 5000 feet. As we wind down with
the current event, we will provide updates to the winter headlines
to cover the next wave of snow for this weekend.

Lastly, strong winds will accompany our active weather beginning
in earnest Friday morning over the northeastern foothills and
Burney Basin and then spreading to the rest of the Valley and
Sierra on Saturday. On Friday, there is a 30-65% chance of gusts
greater than 40 MPH across the northeastern foothills and Northern
Sacramento Valley. Saturday will chances expand to much of the
forecast area with around a 50-90% chance, highest over the Sierra
crest and northeastern foothills. The EC Extreme Forecast Index
supports the development of stronger winds in the Valley as well
with an above normal wind forecast projected for the Central
Valley and adjacent foothills. As we continue through the event,
we will evaluate the need for any wind headlines with further
updates to the forecast.

Sunday morning will see everything taper off, outside of
lingering showers over the Sierra. This will be a more substantial
lull with the next round of active weather beginning on Monday
late morning. Afternoon highs will be fairly consistent with 50s
in the Valley and 30s to 40s across the mountains to foothills
respectively.

.EXTENDED DISCUSSION (Monday THROUGH Thursday)...

Another Pacific frontal system progged to move through interior
NorCal Monday into Tuesday. Widespread precipitation and some
gusty wind expected, but overall QPF looks less than the previous
weekend storm. Snow levels begin around 3500-5000 feet Monday,
rising to 4500-5500 feet Tuesday morning with potential snow
advisory amounts. Drying weather Tuesday with warmer temperatures
into Thursday with some locally gusty north to east wind as upper
ridging builds inland

&&

.AVIATION...

Widespread MVFR with areas IFR and lcl LIFR obscuring trrn next
24 hrs. Snow levels 4000-4500 feet. Sfc wind mainly at or below 12
kts in Central Vly with lcl gusts to 20 kts. Areas of S-SW wind
gusts up to 35 kts over higher trrn.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 4 PM PST this afternoon for Burney
Basin / Eastern Shasta County-Shasta Lake Area / Northern Shasta
County-West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 1:40 PM PSTWinter Storm WarningSTO56 hr

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.